Tuberc Respir Dis.  2009 Nov;67(5):445-448.

Recurrent Erlotinib-Induced Interstitial Lung Disease on Non-Small Cell Lung Cancer

Affiliations
  • 1Department of Internal Medicine, Inha University College of Medicine, Incheon, Korea. smkwak@inha.ac.kr
  • 2Department of Pathology, Inha University College of Medicine, Incheon, Korea.

Abstract

Erlotinib (Tarceva(R)) has been considered to be a new, promising oral chemotherapy agent for local advanced or metastatic non-small cell lung cancer (NSCLC). Erlotinib is regarded as relatively safe, but interstitial lung disease (ILD) related to erlotinib has been reported on an infrequent basis in Asia. We report an histologically confirmed case of recurrent erlotinib-induced ILD. Although, the patient was highly responsive to the first erlotinib treatment, the therapy was discontinued due to erlotinib-induced ILD. After intravenous high dose methylpredinisolone treatment, ILD was improved rapidly by radiologic studies, but the particular lung cancer re-emerged. We restarted the patient erlotinib on low-dose oral methylpredinisolone, resulting in a recurrence of erlotinib-induced ILD. Our case suggests that re-administration of erlotinib should be performed on a limited basis in patients that have developed ILD on previous use, even if a therapeutic effect can be estimated.

Keyword

Erlotinib; Lung Diseases, Interstitial; Carcinoma, Non-Small-Cell Lung
Full Text Links
  • TRD
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr